MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC CRANIAL REFERENCE FRAME, SMALL PASSIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC CRANIAL REFERENCE FRAME, SMALL PASSIVE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 961-337
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: hardware analysis determined that the returned frame had all color and markings worn off.Otherwise, with markers attached and fully seated, the frame displayed good geometry and divot error readings with normal tracking and verification.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used outside of a procedure.It was reported that the small passive cranial reference frame and passive planar blunt probe were not recognized due to sterilization wear.There was no patient involvement.Additional information was received.It was reported that the probe verified, but with extreme difficulty after trying different angulations.After several attempts on the cranial reference frame divot and not tracked afterwards.It was verified that the instruments were added to the procedure in use.The camera was working correctly, and the status leds did not indicate any faults.The other cranial reference frame and probe were verified and tracked successfully.The camera was repositioned so that distance indicators fell to the center of the bar.They checked the correct insertion of spheres, cleaned and dried the spheres, and then replaced the spheres.Additional information was received.It was reported that the reported issue occurred intraoperatively during a tumor resection procedure.There was a reported delay to the procedure of almost twenty minutes due to this issue.There was no reported impact on patient outcome.

Brand Name
CRANIAL REFERENCE FRAME, SMALL PASSIVE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16308554
Report Number1723170-2023-00168
Device Sequence Number6075277
Product Code HAW
UDI-Device Identifier00721902467783
UDI-Public00721902467783
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number961-337
Device Catalogue Number961-337
Device Lot Number130325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown